Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Child with fever and vomiting. Given crocin. Could not help. Can I give Azithral?

Hi, I am satya.. My son age is 1.3 yrs with 10 kg weight .. Last 1 day he is having fever and also vomiting .. We have given crocin suspension 6ml and it reduces fever. But after couple of hours fever is coming and also he is vomiting .. Can you please suggest if we can give Azithral 200, 3ml now ? I suspect he may have a throat infection.
Asked On : Tue, 16 Apr 2013
Answers:  4 Views:  115
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician, Surgery 's  Response
Thank you for placing your query on Health Care Magic
I understand your concern. But I strongly recommend that you consult a pediatrician before giving any self medication. Most viral infections don't require an antibiotic. And most illnesses in children are viral. So indications for starting an antibiotic are limited. If your child also has cough with yellowish expectoration, then it might be an indication for antibiotics. The dose too should be confirmed by a doctor who has seen the child. If vomiting is a predominant symptom, then he might be suffering from gastroenteritis, rather than sore throat. He may require drugs for vomiting along with crocin.
Hope that helped.
God bless you
Answered: Tue, 16 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Pediatrician Dr. Synthyia Bhagat's  Response
Thanks for your query.
your child is having acute gastritis with fever which is mostly viral in nature and settles in few days.
Give paracetamol every 6 hourly till fever is above 100F.
If vomiting persist antiemetic like domperidone needs to be given in prescribed dosage.
Take care of hydration ,give plenty of fluids.
Regarding antibiotic,you should not start it of your own.It is not required unless there is bacterial infection.
Get your child examined by pediatrician for proper evaluation and management.

Wishing your child good health.
God bless,,
Answered: Tue, 16 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Pediatrician Dr. Himanshi Kashyap's  Response
Mostly your child must be down with a viral infection so antibiotics might not help.If you are suspecting throat infection then you should get him examined by his doctor because self medicating such a small child could be a little dangerous.
For Vomiting you could give him an antiemetic and continue Crocin whenever he gets fever.Keep him well hydrated with liquids and give him light diet.

Take Care
Answered: Tue, 16 Apr 2013
I find this answer helpful
General & Family Physician Dr. Achuo Ascensius's  Response
welcome to health care magic and
thanks for the question.

The active ingredient in crocin is paracetamol or acetaminophen. Paracetamol is helpful in the symptomatic relieve of fever and pain but does not treat the underlying cause.

Causes of fever varies and include mot commonly infections like bacterial ( throat, ear, gut etc), viral and parasitic ( malaria).
Throat infections could be caused by both bacteria and viruses with bacteria causing a more elevated temperature. Azithral is an antibiotic and will be effective in treating bacterial throat infections.
If you are sure he has a throat infection you could give the azithral and continue the crocin 3 to 4 time daily (maximum per day 60mg/kg of body weight) and if by the third day there is no improvement, you should consider visiting a doctor.
Hope this helps
Dr Achuo
Answered: Tue, 16 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor